Alert archive / Vermont / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2015, 2:27 PM EDT for Addison County, Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, Franklin County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2015, 2:27 PM EDT (18:27 UTC)
- Expired
- Jun 9, 2015, 3:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:45 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 9, 1:45 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 145 PM EDT TUE JUN 9 2015 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY THROUGH EARLY TONIGHT. EXPECT OCCASIONAL RAIN SHOWERS THROUGHOUT THE DAY WITH A FEW THUNDERSTORMS LATER TODAY INTO THIS EVENING. THE PRECIPITATION COMES TO AN END LATE TONIGHT WITH A DRY START TO WEDNESDAY EXPECTED. HOWEVER...ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION LATE WEDNESDAY AFTERNOON AND NIGHT. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS TO THE REGION. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1247 PM EDT TUESDAY...BASED OFF LATEST ANALYSIS AND COORDINATION WITH NESDIS HAVE ADDED IN LOCALLY HEAVY RAINFALL WORDING TO THE FORECAST. ALSO HAVE ADDED IN ENHANCED WORDING FOR GUSTY WINDS/SMALL HAIL WITH ANY THUNDERSTORMS OCCURRING ACROSS THE ADIRONDACKS AND INTO PORTIONS OF CENTRAL/SRN VT THIS AFTERNOON BASED OFF SFC BASED CAPES TO 1000 J/KG AND SOME DEPARTING 0-6KM SHEAR NEAR 40KTS, THAT BEING DRIVEN BY A FAIRLY ROBUST UPPER JET AT 250 MB. OTHER MINOR CONCERN REMAINS HYDRO, MAINLY IN A SWATH FROM THE ADIRONDACKS ENE INTO PORTIONS OF THE WINOOSKI AND LAMOILLE RIVER VALLEYS. IN THESE AREAS 24-HR TOTALS ENDING AT 700 AM THIS MORNING AVERAGED 1-2 INCHES, AND WITH ADDITIONAL RAINFALL EXPECTED THIS AFTERNOON, SHARP RISES ON AREA RIVERS TO NEAR BANKFULL (BY TONIGHT) AND SOME MINOR NUISANCE-TYPE FLOODING COULD OCCUR. WILL CONTINUE TO MONITOR. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/... AS OF 425 AM EDT TUESDAY...UPPER TROUGH MOVES EAST OF THE REGION TONIGHT AND SHOWERS WILL BE COMING TO AN END SHORTLY AFTER MIDNIGHT. WE SHOULD BE RELATIVELY DRY TO START THE DAY ON WEDNESDAY AND SOME SUNSHINE WILL ALLOW TEMPERATURES TO GET INTO THE 70S TO AROUND 80. ANOTHER UPPER TROUGH WILL BE MOVING TOWARD THE REGION LATE IN THE DAY. THIS TIME COMPOSITE ANALYSIS SHOWS STRONGER DEEP LAYER SHEAR ACROSS OUR AREA...ESPECIALLY OVER NORTHERN NEW YORK WHERE AXIS OF INSTABILITY WILL EXIST. THIS SHOULD ALLOW FOR A BETTER THUNDER POTENTIAL LATE IN THE DAY WITH ACTIVITY SPREADING EAST ACROSS VERMONT WEDNESDAY NIGHT. TIME OF DAY NOT THAT FAVORABLE AS INSTABILITY SHOULD DIMINISH...BUT DYNAMIC SUPPORT SHOULD CONTINUE TO PRODUCE SHOWERS AND A FEW THUNDERSTORMS WEDNESDAY NIGHT BEFORE ENDING AFTER MIDNIGHT. DRIER WEATHER RETURNS ON THURSDAY WITH JUST A FEW SHOWERS POSSIBLE NEAR THE CANADIAN BORDER AND HIGH TEMPERATURES IN THE LOWER 70S TO LOWER 80S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 425 AM EDT TUESDAY...THURSDAY NIGHT AND FRIDAY WILL BE DRY WITH WEAK RIDGE OF SURFACE HIGH PRESSURE OVER THE NORTH COUNTRY. FRIDAY NIGHT AND SATURDAY WILL BRING OUR NEXT CHANCE FOR PRECIPITATION AS A LOW PRESSURE SYSTEM APPROACHES AND A WARM FRONT LIFTS ACROSS OUR AREA. WEAK RIDGING WILL THEN RETURN FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. BY MONDAY WE WILL HAVE OUR NEXT CHANCE FOR PRECIPITATION WITH A COLD FRONT APPROACHING FROM OUR WEST...BUT THE LOW FAR OFF TO OUR NORTH. TOWARDS THE END OF THE EXTENDED PORTION OF THE FORECAST THE GFS AND ECMWF DIVERGE QUITE A BIT...MAKING TIMING DIFFICULT TO PIN DOWN AT THIS POINT...MAINLY FROM SUNDAY NIGHT ONWARD. TEMPERATURES WILL RUN SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...GENERALLY VFR CONDITIONS WILL SEE MVFR/IFR CONDITIONS WITHIN SHOWERS THIS AFTERNOON AND EVENING. SHOWERS WILL CONTINUE TO PUSH NORTHEASTWARD ACROSS NORTHERN NY INTO THE CHAMPLAIN VALLEY BY 20Z AND CENTRAL VERMONT BY 22Z. EXPECT ALL TERMINALS TO SEE BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL, BUT TSRA ACTIVITY WILL CONTINUE TO BE ISOLATED TO SCATTERED WITHIN THE SHOWERS. MORE WIDESPREAD TSRA WILL BE SOUTH. SHOWERS AND LOW CIGS WILL PERSIST BEHIND LEADING EDGE OF SHOWERS/TSTORMS. HEADING INTO THE OVERNIGHT...PRECIP LOOKS TO END WEST TO EAST BETWEEN 00Z-03Z AT KMSS/KSLK...06Z-08Z IN THE CHAMPLAIN VALLEY AND 08Z-10Z OVER CENTRAL VT. SOME IFR/MVFR FOG/LOW STRATUS MAY DEVELOP IN THE EARLY MORNING HOURS AS CLOUDS DIMINISH. ESPECIALLY AT KSLK/KPBG/KBTV AND KMPV. MORNING SUNSHINE WILL ERODE ANY FOG/LOW STRATUS BY MID MORNING WITH VFR CONDITIONS EXPECTED THROUGHOUT THE REST OF THE DAY. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...A WEAK FRONT WILL PRODUCE SCATTERED SHOWERS LATE WEDS INTO THURSDAY...BEFORE HIGH PRES AND IFR RETURNS FOR THURSDAY AFTERNOON INTO THE WEEKEND. GIVEN THE RECENT RAINFALL AND SATURATED GROUND CONDITIONS...IF MORE CLEARING AND LIGHT WINDS DEVELOP...PATCHY FOG/BR WILL BE POSSIBLE ANY MORNING AT MPV/SLK. SUNDAY WILL SEE VFR CONDITIONS UNDER HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...JMG SHORT TERM...EVENSON LONG TERM...NEILES AVIATION...KGM
Hazardous weather outlook, Jun 9, 12:46 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1246 PM EDT TUE JUN 9 2015 NYZ034-035-VTZ009>012-018-019-101700- WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 1246 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO THE EVENING HOURS. THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HEAVY RAINFALL...STRONG GUSTY WINDS...AND SMALL HAIL. HEAVY RAIN MAY ALSO LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. THE THUNDERSTORMS WILL BE MOST WIDESPREAD BETWEEN 2 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE ACROSS THE REGION LATE WEDNESDAY AFTERNOON AND NIGHT. THIS FEATURE WILL GENERATE SHOWERS AND A FEW THUNDERSTORMS...WITH THE BEST POTENTIAL FOR THUNDERSTORMS ACROSS NORTHERN NEW YORK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026>031-087-VTZ001>008-016-017-101700- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN- 1246 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SOME OF THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND MAY LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE ACROSS THE REGION LATE WEDNESDAY AFTERNOON AND NIGHT. THIS FEATURE WILL GENERATE SHOWERS AND A FEW THUNDERSTORMS...WITH THE BEST POTENTIAL FOR THUNDERSTORMS ACROSS NORTHERN NEW YORK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 12:57 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1257 PM EDT TUE JUN 9 2015 NYZ034-035-VTZ009>012-018-019-092300- WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1257 PM EDT TUE JUN 9 2015 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS CENTRAL AND NORTHERN NEW YORK AS OF 1 PM AND WILL MOVE EASTWARD INTO ESSEX COUNTY NEW YORK AND CENTRAL AND SOUTHERN VERMONT. THE THUNDERSTORMS WILL BE MOST WIDESPREAD BETWEEN 2 PM AND 7 PM. SOME OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL. THE HEAVY RAIN MAY ALSO LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. IF YOU HAVE OUTDOOR PLANS...KEEP AN EYE TO THE SKY. SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. PLEASE STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 9, 1:12 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 112 PM EDT TUE JUN 9 2015 NYZ029-030-034-091815- WESTERN ESSEX-SOUTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- 112 PM EDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST SAINT LAWRENCE AND SOUTHWEST FRANKLIN COUNTIES IN NORTHERN NEW YORK... AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR PIERCEFIELD...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... PIERCEFIELD AROUND 125 PM EDT. ADIRONDACK REGIONAL AIRPORT AROUND 215 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ST. REGIS MOUNTAIN... HARRIETSTOWN...LAKE COLBY...NORTH ELBA...UPPER ST. REGIS...WOLF POND...GALE...VERMONTVILLE...CHILDWOLD AND AXTON LANDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4413 7468 4433 7481 4473 7410 4412 7385 TIME...MOT...LOC 1712Z 247DEG 22KT 4423 7469
Special weather statement, Jun 9, 2:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 212 PM EDT TUE JUN 9 2015 NYZ030-031-034-091915- WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN- 212 PM EDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHWEST ESSEX...AND EXTREME SOUTHWEST CLINTON COUNTIES... AT 211 PM EDT...A STRONG THUNDERSTORM WAS OVER ADIRONDACK REGIONAL AIRPORT...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... WILMINGTON AROUND 255 PM EDT. CLAYBURG AROUND 310 PM EDT. AU SABLE FORKS AROUND 315 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ST. REGIS MOUNTAIN... HARRIETSTOWN...RIVERVIEW...LAKE COLBY...MOFFITTSVILLE...NORTH ELBA... UPPER ST. REGIS...MOFFITSVILLE...WOLF POND AND STANDISH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4482 7379 4429 7356 4420 7429 4445 7443 TIME...MOT...LOC 1811Z 247DEG 22KT 4437 7423
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:14 PM EDT | Special Weather Statement | BTV | Addison | 31 min |
| Jun 9, 3:28 PM EDT | Flood Watch | BTV | Addison, Chittenden, Franklin, Lamoille, Orleans, Washington | 13 hr |
| Jun 9, 3:35 PM EDT | Special Weather Statement | BTV | Rutland | 55 min |
| Jun 9, 3:54 PM EDT | Special Weather Statement | BTV | Chittenden | 51 min |
| Jun 9, 4:18 PM EDT | Special Weather Statement | BTV | Windsor | 27 min |
| Jun 9, 4:50 PM EDT | Special Weather Statement | BTV | Orange, Washington | 25 min |
| Jun 9, 5:22 PM EDT | Areal Flood Warning | BTV | Addison, Chittenden, Lamoille, Washington | 12 hr |
| Jun 9, 1:12 PM EDT | Special Weather Statement | BTV | Franklin | 63 min |
| Jun 9, 2:12 PM EDT | Special Weather Statement | BTV | Franklin | 63 min |
| Jun 9, 5:25 PM EDT | River Flood Warning | BTV | Clinton, Essex | 9 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.